Journal of High Energy Physics (Jul 2017)

Anyons in geometric models of matter

  • Michael Atiyah,
  • Matilde Marcolli

DOI
https://doi.org/10.1007/JHEP07(2017)076
Journal volume & issue
Vol. 2017, no. 7
pp. 1 – 24

Abstract

Read online

Abstract We show that the “geometric models of matter” approach proposed by the first author can be used to construct models of anyon quasiparticles with fractional quantum numbers, using 4-dimensional edge-cone orbifold geometries with orbifold singularities along embedded 2-dimensional surfaces. The anyon states arise through the braid representation of surface braids wrapped around the orbifold singularities, coming from multisections of the orbifold normal bundle of the embedded surface. We show that the resulting braid representations can give rise to a universal quantum computer.

Keywords